|Lupus and HIV Treatment
Apr 4, 2003
An employee of mine who is an RN stuck herself with a needle from a patient who is HIV poitive. According to the CDC guidelines at our facility we started her on an antiviral prophylaxis to HIV exposure. Her esposure is minimal.. Do you think there could be additoinal complications because of her Lupus which is in remission. Would you reccommend that she stop the medications.
| Response from Dr. Boyle
Unfortunately, there is just not enough information provided to answer with any detail; however, if her exposure warrants post exposure prophylaxis under the CDC guidelines I would lean toward continuing it unless she is having some specific problem with it at this time. She should, of course, discuss this with the doctor who provided the medications, especially if she starts to experience a lupus flare, but I am not aware of HIV medications being a cause for that.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.